Thanks for trusting us with your health concern.
Firstly, oral contraceptive pills ( OCP ) are supposed to be taken for atleast a month before they begin to reliably take effect.
Even for long term pill users, a backup method like condoms is always advisable during the first month of pill usage.
Hence, to answer your question, no they cannot be taken just for a week.
If you intend to use them for safeguarding against pregnancy for the time period intended, you need to take them atleast a month in advance and continue for the second month, including the week you intend to be sexually active.
Also, with migraine, it can be worsened by OCP.
If at all, you should use non - combined OCP such as Cerazette .
For avoiding UTI, please take lots of fluids.
Wash immediately after sex, and urinate after every act of intercourse.
Use a lubricant during intercourse.
Avoid using medicated soaps, cleansers, perfumes or gels.
Just clean profusely with lukewarm water.
Take lots of probiotics in your diet ( curd, yoghurt, buttermilk ) .
Avoid using public toilets.
For your purpose, it is best to use a condom or intravaginal sponge ( Today ).
All the best
Patient replied :
Thanks for answering my question clearly. So if I get a migraine using the pill, can I use my usual OTC pain killers? I usually take either aspirin (although not a lot) or Ibuprofen. Also a doctor prescribed me a preventive medicine (Sibelium) for migraines to be taken daily. Can I take Sibelium daily to prevent a migraine from the pills, does it work or does it interfere in any way ? My boyfriend would not be coming until after 12 days so if I start the pill today and use a condom for the first few days too, is it a good idea? Or should I strictly wait a month. One more thing, can I take any pills to delay periods (for a week) in conjunction with Cerazette? I have started taking Cerazette from today and I hope I do not get any side effect.
Hello, First off, yes, you can use OTC painkillers and Sibelium ( Flunarizine ) both with oral contraceptives.
Next, please let me know what cycle day you are on, that will allow me to answer the rest of your questions.
Have a Good day !
Patient replied :
Hi i am expecting my period any day now, last month i had it on 8th Feb. I read one must start on the first day of the period so i took it yesterday evening. And i read it can possibly delay the period so i am wonderig what if my period gets delayed now. I do not want to be down for a week at least starting 21st march. I have a 28 day cycle and i have regular periods always. Sometimes they get delayed for a day or two but hardly ever more than that.
Yes, to be effective, the pill must be started on the first or second day of your period.
Starting it now wont make it effective.
If you start it on the first day of your periods, continue taking it all through, plus use condoms for the first few days, you would be protected.
Cerazette may or may not delay your periods.
It is not reliable for that purpose during the first month.
Patient replied :
Hi i guess my periods have been delayed by Cerazette because they never get so late and there can be no other reason except the pills. But i want to be sure so can you prescribe me a medicine to delay my periods for a week? I do not want to be down from 20 march till 27th march. Can I take Primolut-N? I have tried it once before and it worked. What will be the dosage?
Continue taking the Cerazette, you should not bleed while you are on it.
To be doubly sure, take Meprate 10 mg twice a day starting from 15th of March onwards, till the 27th.
Then stop both Cerazette and Meprate.
You should have a withdrawal bleed within a week.